It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Back Problems Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-05-2012, 05:20 PM   #1
Junior Member
(female)
 
Join Date: Dec 2011
Location: Bradenton, Florida USA
Posts: 14
sadie83 HB User
Unhappy had my 2nd ESI.. ouch :(

The first shot didn't hurt me at all that much, I was a bit sore but that went away after a day and a half. I did notice some improvement. The pain definitely lessened but then eventually came back a few days later.

I just had my second one, and oh my gosh, it [B]HURT[/B]! I felt the usual pinch and burn from the needle, then a bit of burning pressure/scrapping on my hip. The doctor asked me to let him know if I felt anything on my foot or ankle, then all of a sudden... I felt this [I]burning/electrical sensation[/I] from the top of my thigh all the way down to my foot. It hurt [U]SO[/U] bad that I just started crying on the table. It lasted longer than I would have liked. I have never felt anything like it before. Now I'm feeling so achy on top of my usual pain and it's hart to apply pressure to that leg when I walk.

What could this have been? Is this normal? Does anyone out there know what I'm on about? I felt nothing like it during my first ESI so now I'm a bit on edge on why this one was so different.

 
Sponsors Lightbulb
   
Old 01-06-2012, 08:05 AM   #2
Senior Veteran
(female)
 
Join Date: Nov 2010
Location: USA
Posts: 6,732
teteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB User
Re: had my 2nd ESI.. ouch :(

As a veteran of many injections, nerve blocks, etc. one interesting thing I've noted is that each shot brings a unique reaction. I just wanted to let you know that I have had the same thing happen, and I had the same reaction. I came close to jumping off the table, which isn't easy to do when you're lying on your stomach. One technician was standing by my head, holding my hand, which didn't ordinarily happen, so I can only assume she knew what was coming.

Patients assume that this reaction can only mean that the doctor "hit a nerve" and that it was a mistake on the part of the doctor...but that isn't the case. I assume you had fluoroscopy with the injection...and if so, the doctor knew exactly where he was placing the needle.

My knowledge is not vast enough to be able to tell you what causes this reaction...but I can tell you that the reaction will eventually calm down. If you are still in pain, use ice over the area of the injection...15-20 minutes at a time, being careful to protect the skin.

 
Sponsors Lightbulb
   
Old 01-06-2012, 05:20 PM   #3
Junior Member
(female)
 
Join Date: Dec 2011
Location: Bradenton, Florida USA
Posts: 14
sadie83 HB User
Re: had my 2nd ESI.. ouch :(

I wish I hadn't been in such a shocked (and sobbing) state so that I could have asked why it felt like that and why it had hurt so bad. At the end, I just wanted to get out of there.

It's been over 24 hours now and I'm still hurting, the pain in my back and hip are really bothering me and I have this achy tingling feeling all down my leg. Standing and sitting for a long period of time makes it worse. Would this be a sign that this ESI might not work or does it take a while for it to "kick in"?

 
Old 01-06-2012, 10:48 PM   #4
Senior Veteran
(female)
 
Join Date: Nov 2010
Location: USA
Posts: 6,732
teteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB Userteteri66 HB User
Re: had my 2nd ESI.. ouch :(

On occasion, it can take up to a week for there to be any relief, so don't give up yet. However, not everyone reacts positively to the injections.

Do you know what is causing your pain? The steroid will mainly calm down an irritated nerve and help with any inflammation that may be causing tissue to press on a nerve, or inflammation in general.

If you are still really sore from the injection on Monday, you might want to call the doctor's office and tell them.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is Off
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:00 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!